Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 77, NWS Bismarck, ND

August 1, 2010Burleigh County, Morton County, Oliver County, North Dakota

NWS Bismarck, ND issued this tornado warning at Aug 1, 2010, 8:52 PM CDT for Burleigh County, Morton County, Oliver County, North Dakota. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2010, 8:52 PM CDT (01:52 UTC)
Expired
Aug 1, 2010, 9:30 PM CDT
In force
38 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Burleigh County, ND, Morton County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 29 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 9:00 PM CDTTSTM WND GST 80New Salem, NDHAIL PING PONG BALL SIZE
Aug 1, 9:10 PM CDTFUNNEL CLOUD5 S Sweet Briar Lake, NDREPORTED BY TRAINED SPOTTER FROM WEST OF MANDAN ON INTERSTATE 94
Aug 1, 9:13 PM CDTTSTM WND GST 602 W Crown Butte Lake, NDBETWEEN MILE MARKER 139 AND 140 ON I-94.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 3:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1681 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WFUS53 KBIS 020152
TORBIS
NDC015-059-065-020230-
/O.NEW.KBIS.TO.W.0077.100802T0152Z-100802T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
852 PM CDT SUN AUG 1 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTH CENTRAL OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 930 PM CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR NEW SALEM...OR 30 MILES WEST OF BISMARCK...
  AND MOVING SOUTHEAST AT 40 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  ST. ANTHONY AROUND 930 PM CDT.
  MANDAN AND BISMARCK AROUND 915 PM CDT.

60 MPH WINDS WERE ALSO REPORTED WITH THIS STORM.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4643 10103 4683 10162 4706 10137 4682 10064
TIME...MOT...LOC 0151Z 305DEG 34KT 4682 10137

$$

KINNEY
4 follow-up statements
991 
WWUS53 KBIS 020159
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT SUN AUG 1 2010

NDC015-059-065-020230-
/O.CON.KBIS.TO.W.0077.000000T0000Z-100802T0230Z/
BURLEIGH ND-OLIVER ND-MORTON ND-
859 PM CDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN MORTON...SOUTH
CENTRAL OLIVER AND SOUTHWESTERN BURLEIGH COUNTIES UNTIL 930 PM CDT...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR NEW SALEM...OR 28 MILES WEST OF BISMARCK...
MOVING SOUTHEAST AT 40 MPH.

IN ADDITION...AT 855 PM CDT A RECREATIONAL VEHICLE WAS BLOWN OVER ON 
INTERSTATE 94 NEAR NEW SALEM.

THIS DANGEROUS STORM WILL BE NEAR...
  SWEET BRIAR LAKE AND JUDSON NOW.
  CROWN BUTTE LAKE AROUND 910 PM CDT.
  MANDAN AND BISMARCK AROUND 915 PM CDT.
  ST. ANTHONY AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4680 10158 4705 10135 4682 10064 4643 10103
TIME...MOT...LOC 0158Z 305DEG 34KT 4680 10132

$$

VINING
452 
WWUS53 KBIS 020209
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
909 PM CDT SUN AUG 1 2010

NDC065-020218-
/O.CAN.KBIS.TO.W.0077.000000T0000Z-100802T0230Z/
OLIVER ND-
909 PM CDT SUN AUG 1 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL OLIVER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4674 10142 4698 10126 4698 10114 4682 10064
      4643 10103
TIME...MOT...LOC 0208Z 308DEG 35KT 4672 10121

$$

NDC015-059-020230-
/O.CON.KBIS.TO.W.0077.000000T0000Z-100802T0230Z/
BURLEIGH ND-MORTON ND-
909 PM CDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN MORTON AND
SOUTHWESTERN BURLEIGH COUNTIES UNTIL 930 PM CDT...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTH OF JUDSON...OR 22 MILES WEST OF
BISMARCK...MOVING SOUTHEAST AT 40 MPH.

IN ADDITION...AT 9 PM CDT...80 MPH WINDS AND 1.5 INCH HAIL WAS 
REPORTED AT NEW SALEM WITH THIS STORM.

THIS DANGEROUS STORM WILL BE NEAR...
  ST. ANTHONY AROUND 930 PM CDT.

THE STORM MAY ALSO IMPACT SOUTHERN PORTIONS OF MANDAN AND BISMARCK 
THROUGH 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4674 10142 4698 10126 4698 10114 4682 10064
      4643 10103
TIME...MOT...LOC 0208Z 308DEG 35KT 4672 10121

$$

KINNEY
930 
WWUS53 KBIS 020216
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SUN AUG 1 2010

NDC015-059-020230-
/O.CON.KBIS.TO.W.0077.000000T0000Z-100802T0230Z/
BURLEIGH ND-MORTON ND-
916 PM CDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN MORTON AND
SOUTHWESTERN BURLEIGH COUNTIES UNTIL 930 PM CDT...

AT 911 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 
ABOUT 5 MILES SOUTH OF SWEET BRIAR LAKE.  THIS TORNADIC STORM WAS 
LOCATED 9 MILES SOUTHEAST OF JUDSON...OR 21 MILES WEST OF 
BISMARCK...MOVING SOUTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  ST. ANTHONY AROUND 930 PM CDT.

IN ADDITION...THIS STORM HAS PRODUCED DAMAGING STRAIGHT LINE WINDS 
OVER 70 MPH...AND 1.5 INCH HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A FUNNEL CLOUD HAS BEEN SPOTTED. TAKE COVER NOW. MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID 
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE 
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4670 10137 4697 10112 4682 10064 4643 10103
TIME...MOT...LOC 0214Z 310DEG 33KT 4669 10116

$$

KINNEY
906 
WWUS53 KBIS 020225
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
925 PM CDT SUN AUG 1 2010

NDC015-059-020230-
/O.CON.KBIS.TO.W.0077.000000T0000Z-100802T0230Z/
BURLEIGH ND-MORTON ND-
925 PM CDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN MORTON AND
SOUTHWESTERN BURLEIGH COUNTIES UNTIL 930 PM CDT...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 9 MILES WEST OF ST. ANTHONY...OR 18 MILES SOUTHWEST
OF BISMARCK...MOVING SOUTHEAST AT 40 MPH.

AT 915 PM CDT 60 MPH WINDS WERE REPORTED WEST OF CROWN BUTTE LAKE. 
ALSO PING PONG BALL HAIL WAS REPORTED IN NEW SALEM. 

THIS DANGEROUS STORM WILL BE NEAR...
  ST. ANTHONY AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4665 10130 4692 10096 4686 10077 4682 10064
      4643 10103
TIME...MOT...LOC 0223Z 310DEG 33KT 4664 10107

$$

VINING

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 1, 2:41 PM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 1, 2:41 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CDT SUN AUG 1 2010

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
GFS AND ECMWF MODELS CONTINUE TO PORTRAY A BROAD UPPER RIDGE WITH
MULTIPLE LOW AMPLITUDE SHORT WAVES MOVING THROUGH OVER THE
NORTHERN PLAINS. THIS WILL KEEP THE THREAT FOR THUNDERSTORMS IN
TONIGHT WITH A GRADUAL LESSENING OF THE THUNDERSTORM THREAT
MONDAY INTO TUESDAY AS A SURFACE HIGH PRESSURE BUILDS INTO THE
STATE. GRADUALLY THE UPPER AIR PATTERN WILL TRANSITION TO A
NORTHWEST FLOW REGIME BY WEDNESDAY WITH WEAK CYCLONIC FLOW ALOFT
WITH WEAK SURFACE HIGH PRESSURE OVER THE REGION. THIS LEADS TO
SOME UNCERTAINTY IN THE PRECIP FORECAST BY THE END OF THE PERIOD.

OUTFLOW BOUNDARY LEFTOVER FROM SATURDAY NIGHTS CONVECTION LOOKS
LIKE A FOCUS FOR THUNDERSTORMS INITIATION ACROSS EASTERN MONTANA
INTO NORTHWEST NORTH DAKOTA AND ACROSS SOUTHERN CANADA. ABUNDANT
LOW LEVEL MOISTURE AND LOWER CONVECTIVE TEMPERATURES ALSO
PLAYING A ROLE IN GETTING THINGS ORGANIZED THERE SOONER THAN
ELSEWHERE.

WILL MENTION STRONG THUNDERSTORMS ACROSS THE NORTH AND EAST THIS
EVENING AND THEN WILL DROP THE CHANCES TO WIDELY SCATTERED TO
ISOLATED FOR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY
MODERATE TO SLIGHTLY COOLER TEMPS BUT ABOUT NORMAL FRO THIS TIME
OF THE YEAR.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...

LONG TERM ECMWF AND GFS ARE IN BETTER AGREEMENT TODAY REGARDING
LARGE SCALE FEATURES FOR THE LONG TERM FORECAST. AT UPPER
LEVELS...THE LARGE HUDSON BAY LOW BEGINS A SLOW PROGRESSION EASTWARD
AND THE WEST COAST TROUGH PROGRESSES EASTWARD ACROSS THE ROCKIES AND
TOWARDS THE NORTHERN PLAINS.

THE AFOREMENTIONED UPPER LEVEL HUDSON BAY LOW WITH A WEST COAST
TROUGH WILL KEEP A SHORTWAVE RIDGE OVER THE WESTERN/NORTHERN PLAINS
THURSDAY THROUGH FRIDAY. HAVE KEPT ONLY SLIGHT CHANCE OF
PRECIPITATION OVER THE FAR WEST THIS TIME PERIOD.

BY FRIDAY NIGHT THE WEST COAST TROUGH IS MOVING ACROSS THE ROCKIES
AND BRINGING SOUTHWEST FLOW ALOFT TO THE NORTHERN PLAINS...ALLOWING
SHORTWAVES IN THE FLOW TO MOVE ACROSS THE AREA. A SURFACE LOW/TROUGH
DEVELOPS IN THE LEE OF THE ROCKIES AND SLOWLY MOVES EASTWARD ACROSS
THE WESTERN PLAINS. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO THE
REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH MORE UNCERTAINTY
IN THE FLOW PATTERN SUNDAY. THUS HAVE A CHANCE OF THUNDERSTORMS
FRIDAY NIGHT THROUGH SATURDAY NIGHT.

REGARDING TEMPERATURES...HIGHS MAINLY IN THE 80S WITH LOWS MAINLY 55
TO 60.

&&

.AVIATION...

MAIN SURFACE FEATURES ARE THE LOW IN NORTH CENTRAL SOUTH DAKOTA WITH
A TROUGH EXTENDING NORTHEAST ACROSS SOUTHEASTERN NORTH DAKOTA. THIS
FEATURE WILL BE A FOCUS OF THUNDERSTORMS TO DEVELOP THIS AFTERNOON
AND EVENING. KJMS MAY BE AFFECTED BY CONVECTION JUST NORTH OF THIS
BORDER.

UPPER LEVEL SHORTWAVES MOVING WEST TO EAST ACROSS NORTHERN
NORTH DAKOTA AND SOUTH CENTRAL CANADA WILL LIKELY BE ASSOCIATED WITH
SCATTERED THUNDERSTORMS ACROSS NORTHERN TAF SITES OF KISN AND KMOT.

OTHERWISE A CHANCE OF SCATTERED THUNDERSTORMS FOR ALL TAF SITES.
CONFIDENCE LOW ON TIMING AND PLACEMENT OF SCATTERED CONVECTION.
MAINLY VFR CONDITIONS WITH A CHANCE OF THUNDERSTORMS ALL PERIOD
THROUGH MONDAY MORNING. MAY SEE PATCHY FOG OVERNIGHT GIVEN RECENT
(AND FUTURE) HEAVY RAINS. NOT IN CURRENT SET OF TAFS BUT LOOK FOR
UPDATES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...ABELING
LONG TERM/AVIATION...VINING
Hazardous weather outlook, Aug 1, 5:05 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
505 AM CDT SUN AUG 1 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
505 AM CDT SUN AUG 1 2010 /405 AM MDT SUN AUG 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE OVER NORTHWESTERN SOUTH DAKOTA WILL SLOWLY MOVE EAST
TODAY INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP TODAY INTO TONIGHT IN RESPONSE TO THIS LOW PRESSURE.
SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY
THROUGH SATURDAY OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA.
WE WILL BECOME MORE SPECIFIC WITH ANY SEVERE WEATHER POTENTIAL AS WE
GET CLOSER TO ANY SUCH EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO TONIGHT AS
SEVERE THUNDERSTORMS DEVELOP. PLEASE REPORT ANY SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

KS

In the hours before

Special weather statement, Aug 1, 6:56 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT SUN AUG 1 2010

NDZ005-020045-
ROLETTE ND-
656 PM CDT SUN AUG 1 2010

...SPECIAL WEATHER STATEMENT FOR ROLETTE COUNTY UNTIL 745 PM CDT...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF DUNSEITH...OR 11 MILES EAST
OF BOTTINEAU...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
DUNSEITH AROUND 705 PM CDT.
SHELL VALLEY AROUND 725 PM CDT.
BELCOURT AROUND 735 PM CDT.
ROLLA AROUND 740 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Local storm report, Aug 1, 7:32 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             DUNSEITH                48.81N 100.06W
08/01/2010  E0.88 INCH       ROLETTE            ND   LAW ENFORCEMENT

&&

BABELING
Special weather statement, Aug 1, 8:06 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
806 PM CDT SUN AUG 1 2010

NDZ042-020145-
GRANT ND-
706 PM MDT SUN AUG 1 2010

...SPECIAL WEATHER STATEMENT FOR CENTRAL GRANT COUNTY UNTIL 745 PM
MDT...

AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF ELGIN...OR 48 MILES NORTH OF
LEMMON...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CARSON...
  LEITH...
  HEIL...
  LARK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BIRK
Local storm report, Aug 1, 8:32 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             13 WSW HANNOVER         47.04N 101.68W
08/01/2010  E1.75 INCH       OLIVER             ND   TRAINED SPOTTER

&&

HWETZEL
Local storm report, Aug 1, 8:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
849 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND GST     5 NW NEW SALEM          46.90N 101.49W
08/01/2010  E60 MPH          MORTON             ND   TRAINED SPOTTER

&&

HWETZEL
Local storm report, Aug 1, 8:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
852 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TSTM WND GST     NEW SALEM               46.85N 101.41W
08/01/2010  E60 MPH          MORTON             ND   PUBLIC

            VERY HEAVY RAIN WITH ZERO VISIBILITY

&&

HWETZEL

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:38 PM CDTSevere Thunderstorm WarningBISDunn, Mercer7 min
Aug 1, 7:41 PM CDTTornado WarningBISDunn, Mercer49 min
Aug 1, 8:13 PM CDTTornado WarningBISMercer, Morton, Oliver47 min
Aug 1, 9:26 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux47 min
Aug 1, 9:36 PM CDTTornado WarningBISRolette24 min
Aug 1, 9:58 PM CDTTornado WarningBISRolette47 min
Aug 2, 1:05 PM CDTSevere Thunderstorm WarningBISMcLean, Ward55 min
Aug 2, 2:36 PM CDTTornado WarningBISMorton24 min
Aug 2, 2:58 PM CDTTornado WarningBISBurleigh, Morton32 min
Aug 2, 3:22 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton53 min
Aug 2, 3:32 PM CDTAreal Flood AdvisoryBISBurleigh, Morton, Oliver114 min

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.